Dear Ask The Doctor: I was on oral contraceptives for one and half years and now i have stopped my pills.I was on Ovral T for six months and Loette for rest of the time.Its been almost 3 months since i stopped taking pills and from then on i haven't had my periods.What could be the reason for this? Does this mean that i can never conceive?
Dear Patient: "Post-pill amenorrhea," the absence of a menstrual period after you stop the pill, is commonly seen in about one in 30 women after they stop the pills. When you stop taking the pill entirely, the constant hormone level that suppresses ovulation stops. Your body has to start its own hormone production and may sometimes need some time to regain its normal rhythm. The ovary itself has to get ready so that an egg can mature and can be released. If your periods have not returned by 3 to 4 months after having stopped the Pill, you may want to see your GP to organise some blood tests to try to establish the cause, though pregnancy may also be a very common reason for no periods.